I am very sorry to hear about all of the losses in your life. It must be very stressful and depressing. This can have a lot to do with the thyroid. Your TSH level indicates that your are hypothyroid. I hope you are seeing an endocrinologist since you also have diabetes. He will most likely be able to do the best job dealing with both the hypo and diabetes. More than likely, he will Rx Synthroid or another form of thyroid replacement medication and have your blood tested every 4-6 weeks or hopefully sooner. He can then adjust the dosage of meds according to your TSH level. I don't believe your heart problem has anything to do with your thyroid, but I am no doctor. You should make a list of questions to take with you to the doctor so you can have as much info on your condition as possible. Make sure all your questions are answered to satisfaction so there is no doubt that you understand what is going on. You might be one of the lucky ones who just need to take the medication and be just fine in a few months. You don't mention having any symptoms. That is good. Just keep a positive outlook and don't worry. It only makes things worse. I hope this helps. God Bless and Good luck.
I would hope your endo put you on a thyroid medication after the blood count came back 18.79 - ifupleze is right . TSH is showing Hypothryroid.
Being at your level your endo and cardiologist should be watching you closely. Did they run a cholestrol level check on you too? LDL and HDL needs to be stable and being hypothyroid will effect these numbers. That may not be good with your history of heart problems.
HAving your diebetic disorder too will complicate thyroid medication also. SO proper blood test as ifupleze stated in important. - they may test you 4 to 6 weeks instead of the more common 6 to 8 weeks and rightfully so.
I assume you are around your 50's too. I am sure your body is going through natural hormones changes as well and will cause a bump in the road for you too. Stress is not good on the auto immune system and to much of it will fry your curcuits. Easy said then done - with what you have been through and I am very sorry to hear of your situation. Are you on any other meds for anxiety - blood pressure - cholestrol - or estrogen?
Try to rid the stress and I can't imagine you doing it alone. Seek a church group - or professional to just talk it out and take control of getting past what happened.
Thank you both for your advice. I just feel lost... I will not see my doc for 9 days now so no I have not been put on anything. Do you think it is safe to wait that long?
I have had increased symptoms of shortness of breath, flushing in my face, very very weak and tired all the time. My balance is off a little, vision changing some, and I can't concentrate too well. I do not know if this is due to the high TSH level, my other medical conditions or age.ha
Why is it hypothryroid if the count is elevated. I can not find that answer in my reading.
I am on Lipator for cholestrol but it has been ok. I am 58 and had a total hysterectomy in 1998 and have been on premarin but have been trying to wean off of it. I also take wellbutrin 300 mg daily for nerves, Toprol XL 200 mg daily, Avapro 150mg, Amiodarone 200mg daily, and Coumadin daily for my heart. I also take Metformin and Glyburide twice a day for diabetes. Also Neurontin for diabetic neuropathy in my feet.
I do attend church and the people are a blessing.
I hope I did not write too much but this is my first two times posting.
bump for more information - I need to look at these meds. Not sure on some.
I'm so sorry for all of your troubles. I can't address anything about your other illnesses or medications, but I can answer the question you asked about why, if you are hypothyroid, your TSH is high.
TSH stands for thyroid stimulating hormone. It is produced by the pituitary gland. Basically it's the hormone that says "hey, thyroid, do what you're supposed to do." If your thyroid is not producing enough of it's own hormones, the pituitary gland tries that much harder to get the thyroid's attention by releasing more TSH. Sort of like saying, "hey, thyroid, wake up, come on." The less hormones your thyroid is releasing, the higher your TSH will be and vice versa.
Hope this helps.
hi ,i was just reading your post...im so sorry for all your losses and i just wanted to tell you that i found out my tsh was 57.49 and my doc put me on levothroxine 0.05 and than i went to health dept because i have no insurance and they took it again and it was still 29.81 and thats 2 months later. so they put me on 100 ....i had the rai about 6 or 7 years ago because i had hyperthyroid with graves ....did you ever have the rai?.......so i guess what im saying like every one else has ,stay calm it will work out ....god bless and take care..deb